PDA

View Full Version : Temper, temper...



Anouska09
03-10-2009, 08:33 PM
I’m wondering if anyone has had this happen before. My mom had me hold the up the vacuum on the stairs for about 5 minutes, which for me right now, is like asking someone to bench press 100 pounds and run a 5k at the same time. And I am just coming down from a flare, so I am still super tired. About half an hour after that, my dog grabs a spoon out of a bowl on the table, and she runs away with it, all the while with me telling her to “leave it!” I said this a bunch of times and each time I got angrier and angrier. And I just totally lost it; I came apart at the seams. I yelled “Gosh darnit!” at the top of my lungs (I was very happy I didn’t use profanities) and stormed out of the room to put the spoon in the kitchen. And my mom, came in after me and asked, “Oh my goodness are you okay? I have never seen you do that before.”
I REALLY don’t like being angry. And it really upsets me when I lose it, either crying or losing my temper, in front of other people. I have NEVER directed it at any living thing before, usually it’s just inanimate objects, and my dog is my furry little child. So I feel quite awful right now and I have apologized more times than I can count… to my dog and my mom.
What I am getting at is, this is not the first time I have lost my temper for no good reason. When I am flaring, my patience is little to none, and I get very frustrated very easily, mostly because I can’t do the things I want to do, like getting a comb through my hair, or standing to do the dishes. So I am just wondering if anyone else has this problem, or if you do, what do you do in these situations?

Rastagirl
03-10-2009, 10:58 PM
Hi Clare...

I'm wondering....what medications are you on for your Lupus? If you're taking Prednisone, it can make your emotions unstable at times. It can also make you quite aggressive and mean, especially when you're on higher doses. I definitely experienced that when I was on high doses.

Sorry for your frustration and the feelings you're going through....this disease, in itself, can cause our feelings/emotions to go crazy and then on top of that, some of the medications we have to take can have the same effect.

I know it feels awful to lose control of ourselves, especially when that's not like us at all. I'm sending you caring hugs of understanding...the things we have to go through with this rotten disease are just plain unfair at times. You've probably already been through a lot with this disease, so don't beat yourself up about it...if you've apologized to your mom and petted and loved your special dog, then you've done the right thing. At least you were able to recognize that the behavior was not like you at all and you did your best to make ammends. And you also came here and shared your feelings and had a chance to vent...this is a great place for plenty of understanding.

I hope you have a better day tomorrow....

Fondly,

Lori :cute:

rob
03-11-2009, 05:44 AM
Hi Clare,

I was always known for having a "poker face", and people always asked me how I kept my cool in various situations where I could have easily lost my temper. That, has now changed. I get so incredibly frustrated, and lose my temper more than I would like. Lack of sleep, constant nagging pain, and the worry that Lupus brings to our lives, can use up nearly all of our reserves of patience. And, mistreatment by others, uncaring Dr's, and the question "why me", can really push us to the edge.

I could lose my temper and yell at my cats when they get into mischief, but instead I go out to my garage and let out a yelling stream of four letter words that would make a sailor proud. I yell at the stupid disease. Sometimes I give my punching bag a good workout, and it really helps. I take out my frustrations in private, in a way that won't hurt people's feelings, or subject my best friends-my cats, to my tirades. Frustration is the root cause of my lack of patience and sometimes short temper.

I know you feel bad about this happening, but it's something that happens to all of us sooner or later. Don't be too hard on yourself about it. Try to find an outlet where you can blow off a little steam when these situations happen. Don't be afraid to remove yourself temporarily from the situation if you feel your temper rising. Give yourself a break, and a breather for a few minutes. Hope this helps.

Rob

mountaindreamer
03-11-2009, 06:18 AM
hi clare,

i experience the same as what lori and rob explained. I agree, that some meds can cause this, and sometimes it is the frustration of the disease that causes it.

I also want to add: i can sometimes get a warning of on-coming flare when i become irritable....this always seems to precede a flare.

I spend a lot of time apologizing to family and my little dog. I too feel so badly about getting irritable...i usually hide in my bedroom and tell everyone to beware, enter at your own risk. I try hard not to let my irritation grow, but sometimes you just can't help it.

Hope all of this helps you not be so hard on yourself....just keep a "I'm sorry" card available. Also, i am sure your mom will be compassionate once you share with her that this is normal lupus behavior.

good luck, hope you have a good day....give your doggie a kiss, and all will be fine.

phyllis

BonusMom
03-11-2009, 06:30 AM
You're not alone in this Clare. My feathers don't easily ruffle, but over the past few months, I have been irritable beyond belief. Like I've always told my bestest friend, if I can recognize that I'm being a b***h, my irritability must be REALLY bad.

It would help me immensely to take it out on a punching bag, like Rob. Instead, I internalize all my feelings because I don't want to burden others or hurt others' feelings-especially if I am overly irritated. I still want my friends and family to love me afterall :)

Finally, I contacted a therapist and feel safe expressing my grief and frustration relative to having a chronic illness. I facilitate between denial and acceptance, but not as angry as I was.

Hang in there!

sick n tired
03-11-2009, 10:49 PM
hey Claire,

I think for me it has been the prednisone that makes me so emotional...I either feel like or actually cry or angry...makes me feel so crazy sometimes.:wacko:

ashleybaby715
03-12-2009, 05:03 AM
heyy.

jw, are you taking prednisone as one of your meds? because that can cause what is labeled as ''roid rage''...which can make your emotions go craaazyy!!
trust me, i know!! i will get mad for no reason, or like...randomly cry! its soo weird!!
its not as bad now that im getting used to taking it... but still...that could be the reason to your problem that you have.

hope i helped!
Ashley:laugh: